Alert archive / Iowa / Wind Advisories in 2010
Wind Advisory 17, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Nov 28, 2010, 10:16 AM CST for 6 counties in Iowa. It took effect at Nov 28, 2010, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2010, 10:16 AM CST (16:16 UTC)
- In effect from
- Nov 28, 2010, 11:00 AM CST
- Expired
- Nov 28, 2010, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
Counties Adams County, IA, Audubon County, IA, Carroll County, IA, Cass County, IA, Crawford County, IA, Taylor County, IA
The radar
The Des Moines radar (KDMX), 103 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2472 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
587 WWUS73 KDMX 281616 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1016 AM CST SUN NOV 28 2010 ...BREEZY CONDITIONS EXPECTED MIDDAY INTO LATE AFTERNOON TODAY... .STRONG WINDS ABOVE THE SURFACE...IN ADVANCE OF AN APPROACHING STORM SYSTEM WILL MAKE IT DOWN TO THE SURFACE ACROSS PORTIONS OF SOUTHWEST IOWA TODAY. SUSTAINED WINDS AS HIGH AS 30 MPH...WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED FROM MIDDAY INTO LATE AFTERNOON TODAY. THE STRONGEST WINDS ARE EXPECTED WEST OF A LINE THROUGH CARROLL AND CRESTON. IAZ044-045-057-070-081-092-290000- /O.NEW.KDMX.WI.Y.0017.101128T1700Z-101129T0000Z/ CRAWFORD-CARROLL-AUDUBON-CASS-ADAMS-TAYLOR- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON... ATLANTIC...CORNING...BEDFORD 1016 AM CST SUN NOV 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING...REACHING ADVISORY CRITERIA BY EARLY AFTERNOON. WINDS WILL DIMINISH TO BELOW ADVISORY CRITERIA BY EARLY THIS EVENING. * WINDS: SOUTHEAST TO SOUTH WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. * IMPACTS: WINDS THIS STRONG MAY MAKE OUTDOOR ACTIVITIES SUCH AS BURNING OF LEAVES...YARD WASTE OR OTHER MATERIALS HAZARDOUS. IN ADDITION...THE WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZOGG
3 follow-up statements
999 WWUS73 KDMX 282027 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 227 PM CST SUN NOV 28 2010 ...BREEZY CONDITIONS EXPECTED MIDDAY INTO LATE AFTERNOON TODAY... .STRONG WINDS ABOVE THE SURFACE...IN ADVANCE OF AN APPROACHING STORM SYSTEM WILL MAKE IT DOWN TO THE SURFACE ACROSS PORTIONS OF SOUTHWEST IOWA THIS AFTERNOON. SUSTAINED WINDS OF 30 TO 40 MPH...WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED FROM THROUGH LATE AFTERNOON TODAY. THE STRONGEST WINDS ARE EXPECTED WEST OF A LINE THROUGH CARROLL AND CRESTON. IAZ044-045-057-070-081-092-290000- /O.CON.KDMX.WI.Y.0017.000000T0000Z-101129T0000Z/ CRAWFORD-CARROLL-AUDUBON-CASS-ADAMS-TAYLOR- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON... ATLANTIC...CORNING...BEDFORD 227 PM CST SUN NOV 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHEAST TO SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS: WINDS THIS STRONG MAY MAKE OUTDOOR ACTIVITIES SUCH AS BURNING OF LEAVES...YARD WASTE OR OTHER MATERIALS VERY HAZARDOUS. IN ADDITION...THE WINDS MAY MAKE DRIVING DIFFICULT... ESPECIALLY HIGH PROFILE VEHICLES. THE WIND MAY ALSO MOVE UNSECURED LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZOGG
170 WWUS73 KDMX 282132 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 332 PM CST SUN NOV 28 2010 ...BREEZY CONDITIONS EXPECTED THROUGH LATE AFTERNOON TODAY... .STRONG WINDS ABOVE THE SURFACE...IN ADVANCE OF AN APPROACHING STORM SYSTEM WILL MAKE IT DOWN TO THE SURFACE ACROSS PORTIONS OF SOUTHWEST IOWA. SUSTAINED WINDS OF 30 TO 40 MPH...WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED FROM THROUGH LATE AFTERNOON TODAY. THE STRONGEST WINDS ARE EXPECTED WEST OF A LINE THROUGH CARROLL AND CRESTON. IAZ044-045-057-070-081-092-290000- /O.CON.KDMX.WI.Y.0017.000000T0000Z-101129T0000Z/ CRAWFORD-CARROLL-AUDUBON-CASS-ADAMS-TAYLOR- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON... ATLANTIC...CORNING...BEDFORD 332 PM CST SUN NOV 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHEAST TO SOUTH WINDS OF 30 TO 40 MPH...WITH GUSTS OF 40 TO 50 MPH ARE EXPECTED. * IMPACTS: WINDS THIS STRONG MAY MAKE OUTDOOR ACTIVITIES SUCH AS BURNING OF LEAVES...YARD WASTE OR OTHER MATERIALS VERY HAZARDOUS. IN ADDITION...THE WINDS MAY MAKE DRIVING DIFFICULT... ESPECIALLY HIGH PROFILE VEHICLES. THE WIND MAY ALSO MOVE UNSECURED LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZOGG
237 WWUS73 KDMX 282359 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 559 PM CST SUN NOV 28 2010 IAZ044-045-057-070-081-092-290100- /O.EXP.KDMX.WI.Y.0017.000000T0000Z-101129T0000Z/ CRAWFORD-CARROLL-AUDUBON-CASS-ADAMS-TAYLOR- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON... ATLANTIC...CORNING...BEDFORD 559 PM CST SUN NOV 28 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. WINDS ACROSS SOUTHWESTERN IOWA ARE STILL AT 20 MPH GUSTING TO 30 MPH IN SOME AREAS AND SHOULD CONTINUE TO SLOWLY WEAKEN. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 28, 5:33 AM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Nov 28, 5:33 AM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 533 AM CST SUN NOV 28 2010 .SHORT TERM /TODAY/... GRAD TIGHTENING ACRS THE CWA TDA AS LO PRE INTENSIFIES OVER THE ERN SLOPES. H8 WINDS PICK UP TO 50+ KTS THIS AFTN AND SOME OF THIS WILL MIX DOWN. SIG INVERSION REMAINS IN PLACE...SO DON'T XPCT TO SEE REAL DEEP MIXING. FOR THAT REASON...FEEL WINDS WILL REMAIN BLO WIND ADVY CRITERIA WITH GUSTS APPROACHING 35 KTS OVR THE WRN HLF OF THE STATE THIS AFTN AND SUSTAINED WINDS AROUND 20 KTS OR SO. ONLY CLOUDS THRU THE DAY TDA WILL BE HI LVL AND DON'T EXPECT THAT TO HINDER TEMPS MUCH. WENT A FEW DEG ABV MOS FOR MAX TEMPS. .LONG TERM /TONIGHT THROUGH SATURDAY/... PRIMARY FORECAST CONCERN REMAINS THE STORM SYSTEM APPROACHING THE AREA LATER TODAY. LITTLE HAS CHANGED IN FORECAST THINKING WITH THIS SYSTEM AS A LARGE WESTERN U.S. TROUGH MOVES INTO THE MIDWEST AND SEVERAL SHORTWAVES ROUND ITS BASE BEFORE THE TROUGH MOVES OFF TO THE EAST ON WEDNESDAY. THE INITIAL SHORTWAVE WILL APPROACH FROM THE SOUTHWEST TONIGHT...WITH AN ATTENDANT SURFACE LOW MOVING OVER THE NORTHWESTERN HALF OF IOWA ON MONDAY. AHEAD OF THE LOW EXPECT BRISK SOUTHERLY FLOW TO CONTINUE OVERNIGHT...WITH LOW-LEVEL LIFT LEADING TO INCREASING MOISTURE ADVECTION AND THE DEVELOPMENT OF LOW CLOUDS AND DRIZZLE AFTER MIDNIGHT. FORECAST SOUNDINGS INDICATE THAT THE CLOUD/MOISTURE LAYER WILL BE QUITE SHALLOW THUS ACCUMULATING PRECIP WILL BE HARD TO COME BY THROUGH 12Z. ALSO BELIEVE MOS IS QUITE LOW ON MIN TEMPS FOR TONIGHT GIVEN STIFF SOUTHERLY BREEZES AND EXPECTED DEGREE OF CLOUD COVER LATE...AND HAVE CONTINUED TO FORECAST MINS SEVERAL DEGREES ABOVE GUIDANCE ACROSS THE BOARD WHICH ALSO PRECLUDE FZDZ OVERNIGHT. MODEL CONSENSUS HAS INCREASED IN SOLUTION OF A DRY SLOT MOVING IN FROM THE SOUTHWEST ON MONDAY CONCURRENT WITH THE SURFACE LOW. EXPECT LIGHT RAIN/DRIZZLE ACROSS OUR EASTERN COUNTIES AHEAD OF THE DRY SLOW...AND POSSIBLY IN OUR NORTHWEST DURING THE AFTERNOON ON THE BACKSIDE OF THE LOW. THINGS GET SLIGHTLY MORE INTERESTING MONDAY NIGHT AS THE COLD FRONT TRAILING FROM THE LOW SWEEPS ACROSS THE AREA DURING THE EVENING USHERING IN MUCH COLDER AIR...BUT DEEP MOISTURE LAGS BEHIND THE BOUNDARY PROVIDING A FEW HOURS /AT ANY GIVEN LOCATION/ OF FZDZ OR LIGHT FZRA GIVEN THE LACK OF ICE INTRODUCTION APPARENT IN FORECAST SOUNDINGS. IT IS DIFFICULT TO PIN DOWN HOW LONG THE DURATION OF SUCH FREEZING PRECIP WILL PERSIST AT A GIVEN POINT AS IT WILL ONLY OCCUR BETWEEN THE TIME SURFACE TEMPS DROP BELOW FREEZING AND THE TIME MOISTURE DEPTH INCREASES TO THE POINT THAT ICE CRYSTALS ARE INTRODUCED INTO THE CLOUD LAYER. FORTUNATELY QPFS DURING THIS WINDOW OF ICING OPPORTUNITY ARE LIGHT...AND ICE ACCUMULATIONS ARE EXPECTED TO BE ONLY A FEW HUNDREDTHS OF AN INCH AT BEST. LIKEWISE ONCE PRECIP SWITCHES TO SNOW QPFS REMAIN FAIRLY LIGHT...WITH PERHAPS HALF AN INCH TO AN INCH OF SNOW EXPECTED ACROSS OUR NORTHWESTERN COUNTIES. TUESDAY WILL BE QUITE COLD AND BLUSTERY AS ANOTHER SHORTWAVE ROUNDS THE BASE OF THE TROUGH AND CAA REMAINS QUITE STRONG. THEREAFTER THE TROUGH KICKS EASTWARD AND WE ENTER MORE ZONAL FLOW ALOFT FOR THE REMAINDER OF THE WEEK. WITHIN THIS FLOW MODELS ARE INDICATING A SHORTWAVE MOVING OVERHEAD WEDNESDAY NIGHT...BUT MOISTURE IS VERLY LIMITED AND NO PRECIP IS EXPECTED. ANOTHER SLIGHTLY STRONGER WAVE IS PROGGED TO MOVE ACROSS THE MIDWEST LATE FRIDAY OR SATURDAY...BUT LONG RANGE MODELS CONTINUE TO TRY TO TREND A BIT FURTHER NORTHWARD WITH THIS SYSTEM AND SIGNIFICANT PRECIP IS NOT ANTICIPATED AT THIS TIME. WE WILL CONTINUE TO MONITOR THE SITUATION THROUGH THIS WEEK. && .AVIATION... 28/12Z...STRENGTHENING GRAD OVR TAF SITES TDA AS LO PRES DVLPS TO THE W. LLWS OVR THE WRN HLF WHERE WINDS HAVEN'T INCREASED YET. LLWS WILL BREAK DOWN BY LATE MRNG AS SFC WINDS INC TO 20-30KTS ACRS THE STATE. OTRW VRR CONDS TDA INTO THIS EVE. WINDS WILL DIMINISH TNGT...BUT REMAIN STEADY AROUND 15 KTS. MVFR CIGS WILL OVERSPREAD THE STATE AFT 06Z AND AFFECT ALL TAF SITES BFR 12Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...MS NOV 10 LONG TERM...LEE AVIATION...MS NOV 10
Hazardous weather outlook, Nov 28, 5:19 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 519 AM CST SUN NOV 28 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-291200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 519 AM CST SUN NOV 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SOUTH TO SOUTHEAST WINDS WILL REACH SPEEDS OF 15 TO 30 MPH THIS AFTERNOON WITH GUSTS FROM 30 TO 40 MPH. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM SYSTEM WILL PROVIDE CHANCES FOR LIGHT FREEZING RAIN OR FREEZING DRIZZLE AT TIMES FROM LATE MONDAY AFTERNOON INTO MONDAY NIGHT BEFORE PRECIPITATION CHANGES OVER TO LIGHT SNOW. ANY ICE OR SNOW ACCUMULATIONS ARE EXPECTED TO BE VERY LIGHT. IN ADDITION...NORTHWESTERLY WINDS WILL INCREASE BEHIND THIS SYSTEM REACHING SPEEDS OF 20 TO 30 MPH WITH GUSTS FROM 30 TO 40 MPH LATE MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.